Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 16, 2012, 4:19 PM EDT for Brevard County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 16, 2012, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604
WWUS82 KMLB 162019
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT THU AUG 16 2012
FLZ047-162100-
SOUTHERN BREVARD COUNTY-
419 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...
* UNTIL 500 PM EDT.
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES NORTH
OF SUNTREE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM PRODUCED PEA SIZE HAIL IN ROCKLEDGE AT 415 PM.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE PATRICK AIR FOREE BASE...SATELLITE BEACH...
INDIAN HARBOUR BEACH...MELBOURNE BEACH AND WEST MELBOURNE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2803 8054 2803 8056 2813 8061 2812 8061
2809 8059 2802 8058 2801 8076 2827 8083
2824 8067 2822 8063 2823 8062 2823 8060
2814 8058 2803 8053
TIME...MOT...LOC 2018Z 337DEG 16KT 2829 8071
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:30 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 16, 3:30 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT THU AUG 16 2012 .DISCUSSION... TONIGHT... DIURNAL CONVECTION GOT OFF TO AN EARLIER START ON BOTH THE EAST AND WEST COAST SEABREEZES THAN WEDNESDAY...DESPITE A LACK OF ORGANIZED MID/UPR LVL DYNAMIC SUPPORT. OUTFLOW BOUNDARIES FROM THE WEST COAST STORMS STORMS HAVE COUPLED WITH THE WRLY ENVIRONMENTAL FLOW TO KICK THE WEST COAST SEABREEZE MUCH FURTHER INLAND TODAY. AS A RESULT... HIGHEST/STRONGEST ACTIVITY WILL OCCUR THRU LATE AFTN. MID/UPR LVL DEBRIS CLOUDS FROM THE WEST COAST CONVECTION WILL SMOTHER ANY ADDITIONAL STORM DEVELOPMENT AROUND LAKE OKEECHOBEE...WHILE STORMS FROM OSCEOLA CO NWD BURN UP THE AVAILABLE ENERGY BY SUNSET. WILL KEEP 20-30 POPS IN THRU 02Z...BUT MOST OF THE ACTIVITY BE LONG GONE BY THEN. OVERNIGHT MIN TEMPS WITHIN A DEG OR TWO OF THE L/M70 SFC DEWPOINTS. FRI-MON... PERSISTENT TROF PATTERN E OF THE MS RIVER VALLEY WILL KEEP THE AXIS OF THE BERMUDA RIDGE SUPPRESSED OVER THE S HALF OF FL PENINSULA INTO EARLY NEXT WEEK. LITTLE CHANGE IN THE CURRENT WX PATTERN AS THE POSITION OF THE RIDGE MAINTAINS A DEEP W/SWRLY FLOW ACRS THE CENTRAL PENINSULA. AMPLE MOISTURE ACRS THE REGION WITH BOTH H100-H70 AND H85-H50 MEAN RH VALUES LARGELY AOA 70PCT. LITTLE IN THE WAY OF MID LVL VORTICITY OR UPR LVL DIVERGENCE OVERHEAD OR UPSTREAM...DIURNAL CONVECTION WILL RELY ON SFC HEATING AND MESOSCALE BNDRY INTERACTION. W/SWRLY STEERING FLOW REGIMES TEND TO FAVOR THE E FL COAST FOR PRECIP COVERAGE...WILL GO WITH 40/50 POPS INTERIOR/COASTAL COUNTIES...EXCEPT 40 POPS MARTIN/ST. LUCIE COUNTIES TO ACCOUNT FOR THE LAKE OKEECHOBEE SHADOW. TEMPS AOA CLIMO DUE TO THE WRLY FLOW: M90S INTERIOR...L90S ALONG THE COAST AS THE SEA BREEZE DVLPS AROUND MIDDAY. TUE-THU...(PREV DISC) THE GFS AND ECMWF BOTH SHOW A COMPLEX UPPER LEVEL SPLIT FLOW PATTERN EVOLVING ACROSS THE EASTERN HALF OF THE U.S. BY MIDWEEK...THOUGH BOTH SHOW SLIGHTLY DIFFERENT EVOLUTIONS. GIVEN THE SHIFT WITH THIS MODEL RUN FROM PREVIOUS SOLUTIONS WILL CONTINUE THE PREVIOUS FORECAST WITH NEAR CLIMO POPS AROUND 40 PERCENT AND HIGH TEMPERATURES AROUND 90F AT THE COAST AND 91-93F INLAND. && .AVIATION... THRU 16/20Z...SFC WNDSHFT FM W/SW TO S/SE INTERIOR SITES AS THE SEA BREEZE STALLS W OF I-95...SCT MVFR SHRAS/ISOLD TSRAS S OF KVRB AND W OF KLEE-KOBE MVG E/NE 5-10KTS. BTWN 16/20Z-16/24Z...SCT IFR/ISOLD LIFR TSRAS N OF KOBE-KVRB AS THE E/W COAST SEA BREEZES INTERACT. BTWN 17/00Z-17/03Z...SCT MVFR SHRAS/ISOLD TSRAS N OF KISM-KTIX...VFR ELSEWHERE. AFT 17/03Z...VFR ALL SITES. && .MARINE... PERSISTENT TROFFING PATTERN OVER THE ERN CONUS WILL KEEP THE ATLC RIDGE AXIS SUPPRESSED OVER THE S HALF OF THE FL PENINSULA INTO NEXT WEEK. THIS WILL GENERATE LIGHT TO GENTLE SWRLY DAYTIME BREEZES ACRS THE LCL WATERS...ONSHORE FLOW DVLPG EACH AFTN AS THE EAST COAST SEA BREEZE FORMS AND PUSHES INLAND. GENTLE TO MODERATE NIGHTTIME BREEZES DUE TO NOCTURNAL WIND ENHANCEMENT. SEAS 1-2FT NEARSHORE AND 2-3FT OFFSHORE. LATE AFTN/EARLY EVNG TSRAS MOVING OFFSHORE...ESPECIALLY N OF SEBASTIAN INLET. NOCTURNAL GULF STREAM SHRAS/TSRAS EXPECTED INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 93 75 93 / 30 50 40 50 MCO 76 94 75 94 / 20 40 30 40 MLB 76 92 75 90 / 30 50 40 50 VRB 75 92 75 91 / 30 50 40 50 LEE 76 94 76 94 / 20 40 30 40 SFB 76 95 76 95 / 20 40 30 40 ORL 76 95 76 94 / 20 40 30 40 FPR 75 92 75 92 / 20 40 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION.......BRAGAW RADAR WATCH/IMPACT WX...LASCODY
Hazardous weather outlook, Aug 16, 11:20 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1120 AM EDT THU AUG 16 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1120 AM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AMPLE MOISTURE AND INSTABILITY CAUSED EARLIER INITIATION OF STORMS ALONG THE WEST COAST SEA BREEZE TODAY. THIS IS USUALLY INDICATIVE OF EARLIER STORM FORMATION ACROSS EAST CENTRAL FLORIDA TOO...THOUGH SOME MID TO HIGH LEVEL DEBRIS CLOUDINESS COULD ALSO PUSH ACROSS AND SOMEWHAT LIMIT COVERAGE. THE STRONGEST STORMS WILL OCCUR WHEN THE EAST AND WEST COAST BOUNDARIES INTERACT LATER IN THE AFTERNOON. THE GREATEST CHANCE FOR THIS SHOULD BE FROM THE INTERSTATE 4 CORRIDOR TO NEAR CAPE CANAVERAL. THE MAIN HAZARDS WITH STRONGER STORMS WILL BE FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 50 MPH. .FLOOD IMPACT... A FEW SLOW MOVING...STRONG STORMS COULD PRODUCE LOCAL 3 TO 4 INCH RAINFALL AMOUNTS THIS AFTERNOON INTO EVENING. CONSIDERABLE PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS IS POSSIBLE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED AFTERNOON AND EVENING STORMS MOVING TO THE EAST AROUND 10 MPH MAY PRODUCE WIND GUSTS OVER 34 KNOTS AND FREQUENT LIGHTNING STRIKES. BOATERS SHOULD BE ESPECIALLY AWARE OF STORMS APPROACHING FROM THE WEST AND SOUTHWEST...WHICH MAY INTENSIFY RAPIDLY AS THEY INTERACT WITH THE EAST COAST SEA BREEZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOUTHWEST TO WEST FLOW IS FORECAST TO CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK...FOCUSING SCATTERED STORMS ON THE EASTERN SIDE OF THE PENINSULA EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. RL
In the hours before
Special weather statement, Aug 16, 1:58 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
158 PM EDT THU AUG 16 2012
FLZ044-045-144-161845-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
158 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...
* UNTIL 245 PM EDT.
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM EASTERN
MARION COUNTY TO NEAR THE VILLAGES AND INTO SUMTER COUNTY...MOVING
EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKE GEORGE AND LAKE HARRIS.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH. BOATERS CAN EXPECT DANGEROUS WAVE
CONDITIONS TO DEVELOP ON AREA LAKES AS THESE STORMS APPROACH.
LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
2927 8164 2921 8162 2920 8160 2920 8156
2917 8152 2890 8150 2851 8169 2854 8196
TIME...MOT...LOC 1754Z 276DEG 14KT 2927 8188 2895 8188
2865 8205
RLSpecial weather statement, Aug 16, 3:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT THU AUG 16 2012
FLZ147-162015-
NORTHERN BREVARD COUNTY-
331 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER NORTHERN BREVARD COUNTY...
* UNTIL 415 PM EDT.
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PORT SAINT JOHN...
MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KENNEDY SPACE CENTER.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2843 8057 2838 8059 2840 8065 2838 8066
2837 8072 2839 8073 2837 8073 2836 8085
2847 8089 2850 8088 2851 8090 2861 8093
2864 8081 2863 8080 2864 8079 2868 8064
2859 8057 2844 8052
TIME...MOT...LOC 1930Z 258DEG 5KT 2847 8075
RLSpecial weather statement, Aug 16, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT THU AUG 16 2012
FLZ047-162100-
SOUTHERN BREVARD COUNTY-
419 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...
* UNTIL 500 PM EDT.
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES NORTH
OF SUNTREE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM PRODUCED PEA SIZE HAIL IN ROCKLEDGE AT 415 PM.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE PATRICK AIR FOREE BASE...SATELLITE BEACH...
INDIAN HARBOUR BEACH...MELBOURNE BEACH AND WEST MELBOURNE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2803 8054 2803 8056 2813 8061 2812 8061
2809 8059 2802 8058 2801 8076 2827 8083
2824 8067 2822 8063 2823 8062 2823 8060
2814 8058 2803 8053
TIME...MOT...LOC 2018Z 337DEG 16KT 2829 8071The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:21 PM EDT | Areal Flood Advisory | MLB | Seminole, Volusia | 114 min |
| Aug 15, 8:36 PM EDT | Special Weather Statement | MLB | Seminole | 39 min |
| Aug 15, 8:57 PM EDT | Areal Flood Warning | MLB | Seminole | 2 hr |
| Aug 16, 1:58 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Aug 16, 3:12 PM EDT | Special Marine Warning | MLB | 108 min | |
| Aug 16, 3:31 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Aug 16, 3:55 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 47 min |
| Aug 16, 3:59 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 16, 4:24 PM EDT | Special Weather Statement | MLB | Osceola | 51 min |
| Aug 16, 4:53 PM EDT | Special Weather Statement | MLB | Seminole | 52 min |
| Aug 16, 5:03 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 27 min |
| Aug 16, 5:08 PM EDT | Areal Flood Advisory | MLB | Brevard | 112 min |
| Aug 16, 5:25 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Aug 16, 5:36 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Aug 16, 6:15 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.